Alert archive / Kansas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 124, NWS Wichita, KS

May 26, 2016Barton County, Russell County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at May 26, 2016, 3:09 PM CDT for Barton County, Russell County, Kansas. It was in force for 45 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 26, 2016, 3:09 PM CDT (20:09 UTC)
Expired
May 26, 2016, 3:54 PM CDT
In force
45 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Barton County, KS, Russell County, KS

The radar

The Dodge City radar (KDDC), 155 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 26, 3:31 PM CDTTSTM WND GST 63Russell Airport, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 26, 1:31 PM CDTTornado WatchSPC10 hr

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 8.2 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2016-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 212 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2016-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
212 J/kg
Mixed-layer CIN
-425 J/kg
Mixed-layer LCL
2776 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted.

030 
WUUS53 KICT 262009
SVRICT
KSC009-167-262115-
/O.NEW.KICT.SV.W.0124.160526T2009Z-160526T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
309 PM CDT THU MAY 26 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BARTON COUNTY IN CENTRAL KANSAS...
  RUSSELL COUNTY IN CENTRAL KANSAS...

* UNTIL 415 PM CDT

* AT 309 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES NORTH OF
  OLMITZ...OR 16 MILES SOUTHWEST OF RUSSELL...MOVING NORTHEAST AT 45
  MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  RUSSELL...WILSON...GORHAM...DORRANCE...OLMITZ...BUNKER HILL...
  PARADISE...GALATIA...SUSANK...MILBERGER...
  RUSSELL AIRPORT AND WILSON LAKE.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 176 AND 205.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR CENTRAL
KANSAS.

LAT...LON 3913 9904 3913 9893 3889 9848 3866 9848
      3849 9902 3850 9903
TIME...MOT...LOC 2009Z 215DEG 39KT 3869 9902 

HAIL...1.25IN
WIND...60MPH
 
$$

RITZMAN
3 follow-up statements
443 
WWUS53 KICT 262019
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
319 PM CDT THU MAY 26 2016

KSC009-167-262115-
/O.CON.KICT.SV.W.0124.000000T0000Z-160526T2115Z/
BARTON KS-RUSSELL KS-
319 PM CDT THU MAY 26 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR NORTHERN BARTON AND RUSSELL COUNTIES...

AT 318 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTH OF
RUSSELL...MOVING NORTHEAST AT 55 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
RUSSELL...WILSON...GORHAM...DORRANCE...OLMITZ...BUNKER HILL...
PARADISE...GALATIA...SUSANK...MILBERGER...
RUSSELL AIRPORT AND WILSON LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR CENTRAL
KANSAS.

LAT...LON 3913 9904 3913 9893 3889 9848 3866 9848
      3849 9902 3850 9903
TIME...MOT...LOC 2018Z 219DEG 46KT 3876 9889 

HAIL...1.00IN
WIND...60MPH
 
$$

HOWERTON
705 
WWUS53 KICT 262031
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
331 PM CDT THU MAY 26 2016

KSC009-262039-
/O.CAN.KICT.SV.W.0124.000000T0000Z-160526T2115Z/
BARTON KS-
331 PM CDT THU MAY 26 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BARTON COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR CENTRAL
KANSAS.

LAT...LON 3913 9904 3913 9893 3889 9848 3870 9849
      3870 9903
TIME...MOT...LOC 2029Z 214DEG 42KT 3886 9882 

$$

KSC167-262115-
/O.CON.KICT.SV.W.0124.000000T0000Z-160526T2115Z/
RUSSELL KS-
331 PM CDT THU MAY 26 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR RUSSELL COUNTY...

AT 329 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER RUSSELL...
MOVING NORTHEAST AT 50 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
RUSSELL...GORHAM...DORRANCE...BUNKER HILL...PARADISE...MILBERGER...
RUSSELL AIRPORT AND WILSON LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR CENTRAL
KANSAS.

LAT...LON 3913 9904 3913 9893 3889 9848 3870 9849
      3870 9903
TIME...MOT...LOC 2029Z 214DEG 42KT 3886 9882 

HAIL...1.00IN
WIND...60MPH
 
$$

HOWERTON
483 
WWUS53 KICT 262054
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
354 PM CDT THU MAY 26 2016

KSC167-262103-
/O.CAN.KICT.SV.W.0124.000000T0000Z-160526T2115Z/
RUSSELL KS-
354 PM CDT THU MAY 26 2016

...THE SEVERE THUNDERSTORM WARNING FOR RUSSELL COUNTY IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR CENTRAL
KANSAS.

LAT...LON 3913 9904 3913 9893 3889 9848 3870 9849
      3870 9903
TIME...MOT...LOC 2051Z 215DEG 39KT 3908 9862 

$$

RITZMAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 2:21 PM CDT, 48 minutes earlier.

Area forecast discussion, May 26, 2:21 PM CDT, 48 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
221 PM CDT THU MAY 26 2016

.SHORT TERM...(This evening through Friday)
Issued at 221 PM CDT Thu May 26 2016

Elevated storms quickly developed early this afternoon in an area
of strong 850-700mb moisture transport. Around nearly the same
time surface based storms developed west of our forecast area on
the more traditional dryline. Large scale lift provided by
approaching shortwave is allowing for much more widespread
convection compared to the last couple of days.

With extreme instability, any storm that goes up will have a good
chance of producing very large hail. Surface flow today is
stronger than last couple of days along with deep layer shear
being more robust. Therefore, any surfaced based storm this
afternoon or evening will have a chance to produce a tornado with
a enhanced risk closer to the warm front/outflow, where winds will
be slightly more backed, resulting in strong low level shear.
Through 2pm, tornado threat is being mitigated by storms
interfering with each other. Going to need a storm to be more
isolated to get a longer lived tor this afternoon/evening.

Also ran with a flash flood watch through Fri afternoon with
several rounds of storms expected and grounds already saturated.
Should also see rivers continue to flood along with additional
rivers going into flood.

As the overnight hours progresses the more widespread convection
should push east and northeast on the better 850-700mb moisture.
Storms still look like a good bet for Fri as the upper wave takes
its time lifting across KS. What is left of the dryline looks to
still linger along the SW fringes of the forecast area by Fri
afternoon and may provide a focus. In addition, large scale lift
will be much better than the last few days which may allow storms
to more freely develop in the very unstable airmass. Severe storms
will be possible with any storms that develop Fri.

.LONG TERM...(Saturday through Thursday)
Issued at 221 PM CDT Thu May 26 2016

By 18z Sat, the upper wave will be lifting over northeast KS
which will push the better convective chances north and east of
the forecast area. Still not out of the question to get some
storms to develop late Sat night across the southern and southwest
portions of the forecast area as the better 850mb moisture starts
to roll back to the northeast. Confidence in rain chances starting
Sun is very low as we get broad sw flow aloft. While both GFS and
ECMWF agree on a northern stream shortwave tracking across the
northern Plains, they disagree on the timing, with the ECMWF
faster compared to the GFS which leads to low confidence. There is
still some suggestion that a weak impulse will track across
OK/southern KS Mon into Mon evening which may result in some
elevated rain chances.

&&

.AVIATION...(For the 12Z TAFS through 12Z Friday morning)
Issued at 704 AM CDT Thu May 26 2016

Convective potential is the the main concern today. Anticipate
improving conditions to VFR at all sites early this morning through
early this afternoon. Thunderstorms are expected to develop just to
the west of the KHUT/KGBD/KRSL Taf locations late this afternoon/
early this evening near a dryline/outflow boundary. Think some of
the convection could be strong/severe near KHUT and KGBD so added a
tempo group for some gusty winds and moderate TSRA. Could also see
some convection reach KICT so will include VCTS for this site as
well.

Expect the dryline convection to evolve into a forward propagating
complex storms tonight, so will keep VCTS going overnight.

Ketcham

&&

.PRELIMINARY POINT TEMPS/POPS...
Wichita-KICT    85  66  80  61 /  50  40  40  30
Hutchinson      85  65  80  59 /  60  50  40  30
Newton          84  66  79  61 /  60  60  50  40
ElDorado        84  67  78  62 /  60  50  50  40
Winfield-KWLD   85  66  80  63 /  50  30  40  30
Russell         85  62  81  57 /  50  70  40  30
Great Bend      86  62  81  57 /  50  60  40  30
Salina          85  65  80  58 /  60  70  50  40
McPherson       85  65  80  59 /  60  60  50  40
Coffeyville     84  67  77  65 /  50  40  50  40
Chanute         84  68  76  65 /  50  50  50  50
Iola            84  67  76  64 /  50  50  60  50
Parsons-KPPF    84  67  77  65 /  50  40  50  40

&&

.ICT Watches/Warnings/Advisories...
None.
&&

SHORT TERM...RBL
LONG TERM...RBL
AVIATION...PJH
Hazardous weather outlook, May 26, 2:44 PM CDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
244 PM CDT THU MAY 26 2016

KSZ032-033-047>053-067>072-082-083-091>096-098>100-271800-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
244 PM CDT THU MAY 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS,
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE POTENTIAL FOR SEVERE THUNDERSTORMS REMAINS HIGH ACROSS CENTRAL
AND EASTERN KANSAS. AREAS AT GREATEST RISK ARE ALONG AND
NORTHWEST OF THE TURNPIKE...WHERE VERY LARGE HAIL...DAMAGING WINDS
AND VERY HEAVY RAIN ARE EXPECTED. A FEW TORNADOES ARE ALSO POSSIBLE.

FOR SOUTHEAST KANSAS...HAIL MAY BE AS LARGE AS GOLFBALLS ALONG
WITH WINDS AROUND 65 MPH AND VERY HEAVY RAINS THAT MAY CAUSE
FURTHER FLOODING.

FLASH FLOOD WATCH IN IN EFFECT FOR MUCH OF THE AREA THROUGH FRIDAY
AFTERNOON. SEE LATEST FLOOD WATCHES AND WARNINGS FOR ADDITIONAL
DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A GOOD CHANCE OF SEVERE THUNDERSTORMS ACROSS THE REGION
FRIDAY AFTERNOON AND FRIDAY NIGHT WITH HAIL UP TO GOLFBALL-SIZED
AND 60 TO 70 MPH WINDS.

THERE REMAINS A CHANCE OF THUNDERSTORMS...PRIMARILY ACROSS
SOUTHEAST KANSAS SATURDAY AND SATURDAY NIGHT THAT MAY PRODUCE
SMALL HAIL AND 40 TO 50 MPH WINDS. THE GREATER THUNDERSTORM
POTENTIAL WOULD BE AREA WIDE FROM SUNDAY THRU TUESDAY. STRONG TO
SEVERE THUNDERSTORMS ARE ANTICIPATED.

GIVEN THE UNCERTAINTY THROUGHOUT THE PERIOD...PLEASE CHECK LATER
OUTLOOKS FOR UPDATED INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND
TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT:
HTTP://WEATHER.GOV/WICHITA/HWO/

In the hours before

Special weather statement, May 26, 2:16 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
216 PM CDT THU MAY 26 2016

KSZ051-052-261945-
MCPHERSON KS-MARION KS-
216 PM CDT THU MAY 26 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN MCPHERSON COUNTY IN CENTRAL KANSAS...
  NORTHWESTERN MARION COUNTY IN CENTRAL KANSAS...

* UNTIL 245 PM CDT

* AT 214 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM NEAR LEHIGH...OR NEAR HILLSBORO...
  MOVING NORTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 55 MPH WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  HILLSBORO...CANTON...GOESSEL...LINCOLNVILLE...RAMONA...LEHIGH...
  DURHAM...TAMPA...LOST SPRINGS...MARION LAKE AND PILSEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3852 9693 3852 9690 3817 9725 3817 9732
      3825 9748 3861 9738 3861 9693
TIME...MOT...LOC 1914Z 205DEG 23KT 3831 9729

RITZMAN
Special weather statement, May 26, 2:38 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
238 PM CDT THU MAY 26 2016

KSZ052-053-069-070-262030-
CHASE KS-GREENWOOD KS-MARION KS-BUTLER KS-
238 PM CDT THU MAY 26 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  CHASE COUNTY IN EAST CENTRAL KANSAS...
  NORTHWESTERN GREENWOOD COUNTY IN SOUTHEASTERN KANSAS...
  SOUTHEASTERN MARION COUNTY IN CENTRAL KANSAS...
  NORTHERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 330 PM CDT

* AT 235 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR
  FLORENCE TO 11 MILES EAST OF BURNS TO EL DORADO...AND MOVING
  NORTHEAST AT 50 MPH.

HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  EL DORADO...COTTONWOOD FALLS...STRONG CITY...FLORENCE...POTWIN...
  BURNS...ROSALIA...CASSODAY...BAZAAR...ELMDALE...MATFIELD GREEN...
  CEDAR POINT...SAFFORDVILLE...WONSEVU...
  TALLGRASS PRAIRIE PRESERVE...HYMER...EUREKA CITY LAKE...
  EL DORADO AIRPORT...THRALL AND EL DORADO LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3818 9636 3817 9635 3817 9622 3787 9628
      3771 9691 3798 9710 3852 9682 3852 9636
TIME...MOT...LOC 1935Z 218DEG 41KT 3827 9686 3807 9668 3783 9683

HOWERTON
Special weather statement, May 26, 2:42 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
242 PM CDT THU MAY 26 2016

KSZ047-048-050-051-262015-
ELLSWORTH KS-MCPHERSON KS-BARTON KS-RICE KS-
242 PM CDT THU MAY 26 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHWESTERN ELLSWORTH COUNTY IN CENTRAL KANSAS...
  WEST CENTRAL MCPHERSON COUNTY IN CENTRAL KANSAS...
  SOUTHEASTERN BARTON COUNTY IN CENTRAL KANSAS...
  RICE COUNTY IN CENTRAL KANSAS...

* UNTIL 315 PM CDT

* AT 240 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM NEAR LYONS...MOVING NORTHEAST AT 25
  MPH.

HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 55 MPH WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  LYONS...STERLING...LITTLE RIVER...CHASE...HOLYROOD...BUSHTON...
  GENESEO...ALDEN...LORRAINE...WINDOM...RAYMOND...
  FREDERICK AND SILICA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3865 9852 3841 9773 3817 9822 3824 9847
      3826 9847 3826 9852
TIME...MOT...LOC 1940Z 205DEG 22KT 3832 9827

RITZMAN
Special weather statement, May 26, 2:45 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
245 PM CDT THU MAY 26 2016

KSZ052-262015-
MARION KS-
245 PM CDT THU MAY 26 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN MARION COUNTY IN CENTRAL KANSAS...

* UNTIL 315 PM CDT

* AT 243 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM OVER TAMPA...OR 11 MILES NORTH OF
  HILLSBORO...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 55 MPH WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  RAMONA...DURHAM...TAMPA...LOST SPRINGS...PILSEN AND MARION LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3858 9693 3840 9707 3848 9728 3861 9723
      3861 9693
TIME...MOT...LOC 1943Z 205DEG 22KT 3852 9714

RITZMAN
Local storm report, May 26, 2:54 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
254 PM CDT THU MAY 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0253 PM     HAIL             SEDGWICK                37.92N 97.43W
05/26/2016  E1.00 INCH       HARVEY             KS   PUBLIC

&&

SMF
Special weather statement, May 26, 2:55 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
255 PM CDT THU MAY 26 2016

KSZ051-052-068-083-262030-
SEDGWICK KS-HARVEY KS-MCPHERSON KS-MARION KS-
255 PM CDT THU MAY 26 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTH CENTRAL SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
  HARVEY COUNTY IN SOUTH CENTRAL KANSAS...
  SOUTHEASTERN MCPHERSON COUNTY IN CENTRAL KANSAS...
  SOUTHWESTERN MARION COUNTY IN CENTRAL KANSAS...

* UNTIL 330 PM CDT

* AT 254 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM OVER SEDGWICK...MOVING NORTH AT 25
  MPH.

HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  NEWTON...PARK CITY...VALLEY CENTER...HESSTON...HALSTEAD...
  NORTH NEWTON...SEDGWICK...WALTON AND NEWTON AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3790 9754 3825 9745 3812 9703 3809 9707
      3809 9715 3801 9715 3784 9733
TIME...MOT...LOC 1954Z 199DEG 22KT 3795 9741

RITZMAN

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 7:04 PM CDTTornado WarningICTSaline31 min
May 25, 7:33 PM CDTSpecial Weather StatementICTSumner27 min
May 25, 7:58 PM CDTSpecial Weather StatementICTSumner47 min
May 25, 8:17 PM CDTSpecial Weather StatementICTSedgwick43 min
May 25, 9:02 PM CDTSpecial Weather StatementICTSumner43 min
May 26, 12:12 PM CDTSpecial Weather StatementICTHarper33 min
May 26, 12:31 PM CDTSpecial Weather StatementICTSedgwick29 min
May 26, 12:47 PM CDTSpecial Weather StatementICTSedgwick28 min
May 26, 12:50 PM CDTSpecial Weather StatementICTReno25 min
May 26, 12:52 PM CDTSevere Thunderstorm WarningICTKingman, Reno, Sedgwick38 min
May 26, 12:54 PM CDTSevere Thunderstorm WarningICTSumner36 min
May 26, 1:11 PM CDTSevere Thunderstorm WarningICTButler, Sedgwick, Sumner49 min
May 26, 1:14 PM CDTFlash Flood WatchICTBarton, Butler, Chase, Cowley, Ellsworth, Greenwood and 12 more37 hr
May 26, 1:19 PM CDTSevere Thunderstorm WarningICTHarvey, McPherson, Marion, Reno, Rice41 min
May 26, 1:25 PM CDTSpecial Weather StatementICTSumner35 min
May 26, 1:38 PM CDTSevere Thunderstorm WarningICTButler, Sedgwick67 min
May 26, 1:39 PM CDTSpecial Weather StatementICTMarion36 min
May 26, 1:52 PM CDTSpecial Weather StatementICTButler23 min
May 26, 1:55 PM CDTSpecial Weather StatementICTMcPherson35 min
May 26, 1:58 PM CDTSevere Thunderstorm WarningICTReno, Rice47 min
May 26, 2:08 PM CDTAreal Flood WarningICTReno20 hr
May 26, 2:11 PM CDTSpecial Weather StatementICTButler34 min
May 26, 2:16 PM CDTSpecial Weather StatementICTMarion29 min
May 26, 2:38 PM CDTSpecial Weather StatementICTButler, Chase52 min
May 26, 2:42 PM CDTSpecial Weather StatementICTRice33 min
May 26, 2:45 PM CDTSpecial Weather StatementICTMarion30 min
May 26, 2:52 PM CDTAreal Flood WarningICTMarion6 hr
May 26, 2:55 PM CDTSpecial Weather StatementICTHarvey35 min
May 26, 3:42 PM CDTSpecial Weather StatementICTHarvey48 min
May 26, 3:45 PM CDTAreal Flood WarningICTBarton, Russell15 hr
May 26, 4:03 PM CDTSevere Thunderstorm WarningICTHarvey, McPherson, Marion, Reno42 min
May 26, 4:12 PM CDTSpecial Weather StatementICTButler63 min
May 26, 4:24 PM CDTSpecial Weather StatementICTMcPherson36 min
May 26, 4:30 PM CDTSpecial Weather StatementICTSedgwick30 min
May 26, 4:42 PM CDTSpecial Weather StatementICTRice48 min
May 26, 4:46 PM CDTSevere Thunderstorm WarningICTEllsworth, Lincoln, McPherson, Rice, Saline59 min
May 26, 4:50 PM CDTSevere Thunderstorm WarningICTMcPherson, Marion40 min
May 26, 4:52 PM CDTSevere Thunderstorm WarningICTButler, Harvey, McPherson, Marion, Sedgwick53 min
May 26, 5:12 PM CDTSpecial Weather StatementICTReno48 min
May 26, 5:20 PM CDTSevere Thunderstorm WarningICTMcPherson, Saline55 min
May 26, 5:25 PM CDTSevere Thunderstorm WarningICTMarion28 min
May 26, 5:40 PM CDTSevere Thunderstorm WarningICTHarvey, Marion13 min
May 26, 5:42 PM CDTSevere Thunderstorm WarningICTMcPherson, Reno, Rice35 min
May 26, 5:48 PM CDTSpecial Weather StatementICTKingman42 min
May 26, 5:54 PM CDTAreal Flood WarningICTMcPherson, Saline7 hr
May 26, 5:54 PM CDTSpecial Weather StatementICTMarion51 min
May 26, 6:07 PM CDTSpecial Weather StatementICTHarvey23 min
May 26, 6:17 PM CDTSpecial Weather StatementICTMcPherson, Saline28 min
May 26, 6:18 PM CDTSevere Thunderstorm WarningICTHarvey, McPherson, Marion29 min
May 26, 6:36 PM CDTSpecial Weather StatementICTReno39 min
May 26, 6:39 PM CDTSpecial Weather StatementICTChase36 min
May 26, 6:48 PM CDTSpecial Weather StatementICTHarvey, McPherson42 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.